MedElevator Войти в исследования
← Поиск публикаций

DOI 10.7759/cureus.89383

Медицинская библиотека · Cureus · 2025

Tuberculous Meningitis in a One-Year-Old Child With Isoniazid-Induced Hepatotoxicity: A Case Report.

Okada Satoshi, Mizuno Shinsuke, Akutsu Nobuyuki, Kurosawa Hiroshi, Kasai Masashi

Клинический случайСтатьяПеревод в очереди

Аннотация

Tuberculous meningitis (TBM) is predominantly observed in developing countries but remains relatively rare in developed countries. Therefore, if a clinician does not suspect TBM, its diagnosis may be delayed. Furthermore, drug-induced hepatotoxicity is common and can become severe during TBM treatment. Given the importance of multidrug regimens for TBM management, alternative drugs with favorable cerebrospinal fluid (CSF) penetration and high safety in terms of side effects are urgently required. We report a case of a one-year and 10-month-old Japanese boy who presented with an eight-day history of fever and altered consciousness. Contrast-enhanced magnetic resonance imaging revealed brainstem infarction, hydrocephalus, and basilar meningeal enhancement. CSF analysis showed an increased cell count with a predominance of mononuclear cells. On the basis of these findings, we suspected TBM and initiated antituberculosis treatment, including isoniazid, rifampicin, ethambutol, and pyrazinamide, along with steroids and aspirin. TBM was confirmed based on a combination of clinical findings and a positive sputum culture for Mycobacterium tuberculosis. During treatment, the patient developed isoniazid-induced hepatotoxicity, characterized by elevated levels of hepatic transaminases and hyperbilirubinemia. Substituting isoniazid with linezolid and levofloxacin in the initial treatment successfully ameliorated the hepatic injury without additional adverse events. This suggests that even in developed countries, clinicians must maintain a high suspicion of TBM when evaluating children with subacute neurological symptoms and consider performing additional imaging studies and CSF examinations. Further, this case demonstrated that linezolid and levofloxacin can be useful alternatives to isoniazid in preventing associated hepatotoxicity.

Для цитирования: Okada Satoshi, Mizuno Shinsuke, Akutsu Nobuyuki, Kurosawa Hiroshi, Kasai Masashi. Tuberculous Meningitis in a One-Year-Old Child With Isoniazid-Induced Hepatotoxicity: A Case Report.. Cureus. 2025. DOI: 10.7759/cureus.89383.
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Загрузка состояния…

История · было → стало

Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.

Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.